October  2018, 11(5): 845-864. doi: 10.3934/dcdss.2018052

Measure-theoretic Lie brackets for nonsmooth vector fields

1. 

Department of Mathematical Sciences, Rutgers University - Camden, 311 N. 5th Street, Camden, NJ 08102, USA

2. 

Department of Computer Science, University of Verona, Strada Le Grazie 15, I-37134 Verona, Italy

* Corresponding author: Giulia Cavagnari

Received  January 2017 Revised  June 2017 Published  June 2018

Fund Project: The authors have been supported by INdAM-GNAMPA Project 2016: Stochastic Partial Differential Equations and Stochastic Optimal Transport with Applications to Mathematical Finance.

In this paper we prove a generalization of the classical notion of commutators of vector fields in the framework of measure theory, providing an extension of the set-valued Lie bracket introduced by Rampazzo-Sussmann for Lipschitz continuous vector fields. The study is motivated by some applications to control problems in the space of probability measures, modeling situations where the knowledge of the state is probabilistic, or in the framework of multi-agent systems, for which only a statistical description is available. Tools of optimal transportation theory are used.

Citation: Giulia Cavagnari, Antonio Marigonda. Measure-theoretic Lie brackets for nonsmooth vector fields. Discrete and Continuous Dynamical Systems - S, 2018, 11 (5) : 845-864. doi: 10.3934/dcdss.2018052
References:
[1]

L. Ambrosio, The flow associated to weakly differentiable vector fields: recent results and open problems, Nonlinear Conservation Laws and Applications, IMA Vol. Math. Appl., Springer, New York, 153 (2011), 181-193. doi: 10.1007/978-1-4419-9554-4_7.

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2nd edition, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008.

[3]

G. Buttazzo, Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations, Pitman Research Notes in Mathematics Series, 207, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989.

[4]

G. Cavagnari, Regularity results for a time-optimal control problem in the space of probability measures, Mathematical Control and Related Fields, 7 (2017), 213-233.  doi: 10.3934/mcrf.2017007.

[5]

G. Cavagnari and A. Marigonda, Time-optimal control problem in the space of probability measures, Lecture Notes in Comput. Sci., 9374 (2015), 109-116.  doi: 10.1007/978-3-319-26520-9_11.

[6]

G. Cavagnari, A. Marigonda, K. T. Nguyen and F. S. Priuli, Generalized control systems in the space of probability measures, Set-Valued and Variational Analysis (2018). Published online. doi: 10.1007/s11228-017-0414-y.

[7]

G. Cavagnari, A. Marigonda and G. Orlandi, Hamilton-Jacobi-Bellman equation for a timeoptimal control problem in the space of probability measures, in System Modeling and Optimization. CSMO 2015. IFIP Advances in Information and Communication Technology (eds. L. Bociu, JA. Désidéri, A. Habbal), Springer, Cham, 494 (2016), 200-208. doi: 10.1007/978-3-319-55795-3_18.

[8]

G. Cavagnari, A. Marigonda and B. Piccoli, Averaged time-optimal control problem in the space of positive Borel measures, ESAIM: COCV (2018). Published online. doi: 10.1051/cocv/2017060.

[9]

G. CavagnariA. Marigonda and B. Piccoli, Optimal syncronization problem for a multi-agent system, Networks and Heterogeneous Media, 12 (2017), 277-295.  doi: 10.3934/nhm.2017012.

[10]

E. Feleqi and F. Rampazzo, Integral representations for bracket-generating multi-flows, Discrete Contin. Dyn. Syst., 35 (2015), 4345-4366.  doi: 10.3934/dcds.2015.35.4345.

[11]

E. Feleqi and F. Rampazzo, Iterated Lie brackets for nonsmooth vector fields, Nonlinear Differ. Equ. Appl., 24 (2017), Art. 61, 43 pp. doi: 10.1007/s00030-017-0484-4.

[12]

V. Jurdjevic, Geometric Control Theory, Cambridge Studies in Advanced Mathematics, 52, Cambridge University Press, Cambridge, 1997.

[13]

A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control Optim., 53 (2015), 434-474.  doi: 10.1137/130920691.

[14]

A. Marigonda and T. T. Le Thuy, Small-time local attainability for a class of control systems with state constraints, ESAIM: Control, Optimization and Calc. of Var., 23 (2017), 1003-1021.  doi: 10.1051/cocv/2016022.

[15]

M. Mauhart and P. W. Michor, Commutators of flows and fields, Arch. Math. (Brno), 28 (1992), 229-236. 

[16]

F. Rampazzo, Frobenius-type theorems for Lipschitz distributions, J. Differential Equations, 243 (2007), 270-300.  doi: 10.1016/j.jde.2007.05.040.

[17]

F. Rampazzo and H. J. Sussmann, Commutators of flow maps of nonsmooth vector fields, J. Differential Equations, 232 (2007), 134-175.  doi: 10.1016/j.jde.2006.04.016.

[18]

F. Rampazzo and H. J. Sussmann, Set-valued differentials and a nonsmooth version of Chow's theorem, in Proc. of the 40th IEEE Conf. on Decision and Control, Orlando, FL, December 2001, 3 (2001), IEEE Publications, New York, 2613-2618. doi: 10.1109/CDC.2001.980661.

[19]

R. T. Rockafellar and R. J. -B. Wets, Variational Analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 317, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.

show all references

References:
[1]

L. Ambrosio, The flow associated to weakly differentiable vector fields: recent results and open problems, Nonlinear Conservation Laws and Applications, IMA Vol. Math. Appl., Springer, New York, 153 (2011), 181-193. doi: 10.1007/978-1-4419-9554-4_7.

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2nd edition, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008.

[3]

G. Buttazzo, Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations, Pitman Research Notes in Mathematics Series, 207, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989.

[4]

G. Cavagnari, Regularity results for a time-optimal control problem in the space of probability measures, Mathematical Control and Related Fields, 7 (2017), 213-233.  doi: 10.3934/mcrf.2017007.

[5]

G. Cavagnari and A. Marigonda, Time-optimal control problem in the space of probability measures, Lecture Notes in Comput. Sci., 9374 (2015), 109-116.  doi: 10.1007/978-3-319-26520-9_11.

[6]

G. Cavagnari, A. Marigonda, K. T. Nguyen and F. S. Priuli, Generalized control systems in the space of probability measures, Set-Valued and Variational Analysis (2018). Published online. doi: 10.1007/s11228-017-0414-y.

[7]

G. Cavagnari, A. Marigonda and G. Orlandi, Hamilton-Jacobi-Bellman equation for a timeoptimal control problem in the space of probability measures, in System Modeling and Optimization. CSMO 2015. IFIP Advances in Information and Communication Technology (eds. L. Bociu, JA. Désidéri, A. Habbal), Springer, Cham, 494 (2016), 200-208. doi: 10.1007/978-3-319-55795-3_18.

[8]

G. Cavagnari, A. Marigonda and B. Piccoli, Averaged time-optimal control problem in the space of positive Borel measures, ESAIM: COCV (2018). Published online. doi: 10.1051/cocv/2017060.

[9]

G. CavagnariA. Marigonda and B. Piccoli, Optimal syncronization problem for a multi-agent system, Networks and Heterogeneous Media, 12 (2017), 277-295.  doi: 10.3934/nhm.2017012.

[10]

E. Feleqi and F. Rampazzo, Integral representations for bracket-generating multi-flows, Discrete Contin. Dyn. Syst., 35 (2015), 4345-4366.  doi: 10.3934/dcds.2015.35.4345.

[11]

E. Feleqi and F. Rampazzo, Iterated Lie brackets for nonsmooth vector fields, Nonlinear Differ. Equ. Appl., 24 (2017), Art. 61, 43 pp. doi: 10.1007/s00030-017-0484-4.

[12]

V. Jurdjevic, Geometric Control Theory, Cambridge Studies in Advanced Mathematics, 52, Cambridge University Press, Cambridge, 1997.

[13]

A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control Optim., 53 (2015), 434-474.  doi: 10.1137/130920691.

[14]

A. Marigonda and T. T. Le Thuy, Small-time local attainability for a class of control systems with state constraints, ESAIM: Control, Optimization and Calc. of Var., 23 (2017), 1003-1021.  doi: 10.1051/cocv/2016022.

[15]

M. Mauhart and P. W. Michor, Commutators of flows and fields, Arch. Math. (Brno), 28 (1992), 229-236. 

[16]

F. Rampazzo, Frobenius-type theorems for Lipschitz distributions, J. Differential Equations, 243 (2007), 270-300.  doi: 10.1016/j.jde.2007.05.040.

[17]

F. Rampazzo and H. J. Sussmann, Commutators of flow maps of nonsmooth vector fields, J. Differential Equations, 232 (2007), 134-175.  doi: 10.1016/j.jde.2006.04.016.

[18]

F. Rampazzo and H. J. Sussmann, Set-valued differentials and a nonsmooth version of Chow's theorem, in Proc. of the 40th IEEE Conf. on Decision and Control, Orlando, FL, December 2001, 3 (2001), IEEE Publications, New York, 2613-2618. doi: 10.1109/CDC.2001.980661.

[19]

R. T. Rockafellar and R. J. -B. Wets, Variational Analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 317, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.

[1]

Zhenhua Peng, Zhongping Wan, Weizhi Xiong. Sensitivity analysis in set-valued optimization under strictly minimal efficiency. Evolution Equations and Control Theory, 2017, 6 (3) : 427-436. doi: 10.3934/eect.2017022

[2]

Yihong Xu, Zhenhua Peng. Higher-order sensitivity analysis in set-valued optimization under Henig efficiency. Journal of Industrial and Management Optimization, 2017, 13 (1) : 313-327. doi: 10.3934/jimo.2016019

[3]

Xing Wang, Nan-Jing Huang. Stability analysis for set-valued vector mixed variational inequalities in real reflexive Banach spaces. Journal of Industrial and Management Optimization, 2013, 9 (1) : 57-74. doi: 10.3934/jimo.2013.9.57

[4]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete and Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[5]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial and Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

[6]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[7]

Kendry J. Vivas, Víctor F. Sirvent. Metric entropy for set-valued maps. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022010

[8]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control and Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[9]

Qingbang Zhang, Caozong Cheng, Xuanxuan Li. Generalized minimax theorems for two set-valued mappings. Journal of Industrial and Management Optimization, 2013, 9 (1) : 1-12. doi: 10.3934/jimo.2013.9.1

[10]

Sina Greenwood, Rolf Suabedissen. 2-manifolds and inverse limits of set-valued functions on intervals. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5693-5706. doi: 10.3934/dcds.2017246

[11]

Mariusz Michta. Stochastic inclusions with non-continuous set-valued operators. Conference Publications, 2009, 2009 (Special) : 548-557. doi: 10.3934/proc.2009.2009.548

[12]

Guolin Yu. Topological properties of Henig globally efficient solutions of set-valued problems. Numerical Algebra, Control and Optimization, 2014, 4 (4) : 309-316. doi: 10.3934/naco.2014.4.309

[13]

Zengjing Chen, Yuting Lan, Gaofeng Zong. Strong law of large numbers for upper set-valued and fuzzy-set valued probability. Mathematical Control and Related Fields, 2015, 5 (3) : 435-452. doi: 10.3934/mcrf.2015.5.435

[14]

Michele Campiti. Korovkin-type approximation of set-valued and vector-valued functions. Mathematical Foundations of Computing, 2022, 5 (3) : 231-239. doi: 10.3934/mfc.2021032

[15]

C. R. Chen, S. J. Li. Semicontinuity of the solution set map to a set-valued weak vector variational inequality. Journal of Industrial and Management Optimization, 2007, 3 (3) : 519-528. doi: 10.3934/jimo.2007.3.519

[16]

Guolin Yu. Global proper efficiency and vector optimization with cone-arcwise connected set-valued maps. Numerical Algebra, Control and Optimization, 2016, 6 (1) : 35-44. doi: 10.3934/naco.2016.6.35

[17]

Jiawei Chen, Zhongping Wan, Liuyang Yuan. Existence of solutions and $\alpha$-well-posedness for a system of constrained set-valued variational inequalities. Numerical Algebra, Control and Optimization, 2013, 3 (3) : 567-581. doi: 10.3934/naco.2013.3.567

[18]

Benjamin Seibold, Morris R. Flynn, Aslan R. Kasimov, Rodolfo R. Rosales. Constructing set-valued fundamental diagrams from Jamiton solutions in second order traffic models. Networks and Heterogeneous Media, 2013, 8 (3) : 745-772. doi: 10.3934/nhm.2013.8.745

[19]

Shay Kels, Nira Dyn. Bernstein-type approximation of set-valued functions in the symmetric difference metric. Discrete and Continuous Dynamical Systems, 2014, 34 (3) : 1041-1060. doi: 10.3934/dcds.2014.34.1041

[20]

Robert Baier, Thuy T. T. Le. Construction of the minimum time function for linear systems via higher-order set-valued methods. Mathematical Control and Related Fields, 2019, 9 (2) : 223-255. doi: 10.3934/mcrf.2019012

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (218)
  • HTML views (155)
  • Cited by (0)

Other articles
by authors

[Back to Top]